Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 70, NWS State College, PA

June 21, 2001Clinton County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 21, 2001, 8:12 PM EDT for Clinton County, Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2001, 8:12 PM EDT (00:12 UTC)
Expired
Jun 21, 2001, 9:15 PM EDT
In force
63 min
Issued by
NWS State College, PA
Area
Whole counties

County Clinton County, PA

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2001-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 620 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2001-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
620 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

263 
WUUS51 KCTP 220013
SVRCTP
PAC035-220115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
812 PM EDT THU JUN 21 2001

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLINTON COUNTY IN PENNSYLVANIA

* UNTIL 915 PM EDT.

* AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EXTREME WEST CENTRAL CLINTON COUNTY...OR
  25 MILES NORTHEAST OF CLEARFIELD...MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT...
  WESTPORT AT 820 PM.
  RENOVO AT 830 PM.

THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE
THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE
QUARTERS OF AN INCH OR LARGER.

$$

LAT...LON 4123 7815 4114 7802 4151 7760 4148 7787

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:55 PM EDT, 6 hours 17 minutes earlier.

Area forecast discussion, Jun 21, 1:55 PM EDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
155 PM EDT THU JUN 21 2001

NO REST...AS CONVECTION NOW EVIDENT ACROSS NWRN HALF OF CWA. SHEAR
ENV FAVORABLE FOR ROTATION ANYWHERE NEAR AND TO THE SOUTH OF THAT
FAITHFUL PUPPY OF A SFC BOUNDARY. IT JUST WANTS TO STAY CLOSE TO US.
SPC HAS EXPANDED SLGT RISK AREA TO COVER ALL OF MY CWA. TALL CU
VISBL ON SAT PICS WHERE CLEARING/SIG THINNING OF CLD CVR HAS TAKEN
PLACE IN WRN PA/ERN OH...ESP ALONG THE PEAKS IN LAURELS...AND RADAR
BEGINNING TO SHOW SIGGY RETURNS NOW.

AS SFC WAVE OV IN WIGGLES NEWRD ALONG THE BOUNDARY AND IT FORCES THE
BNDRY TO LIFT SLIGHTLY NORTH THIS EVENING...WE SHOULD STAY MAINLY IN
THE WARM SECTOR UNTIL PROGGED/ATTENDANT SQUALL LINE PUSHES THRU AFT
MIDNIGHT. REAL NRLY WINDS AND DRIER AIR NOT TO MAKE AN APPEARANCE
UNTIL FRI NITE/SAT. AVN CONTINUES TO ADVERTISE A SLOW PROGRESSION OF
THE FINAL FRONT AS IT GETS INTO ERN PA. THIS WL NECESSITATE A
LINGERING CHC OF SHRA IN THE EAST ON SAT AM.

ADDRESSING THE FLFLOOD THREAT...THREAT APPEARS HIGHEST OV ERN
ZNS...WHERE ALLISON MADE IT SOGGY...AND LAST NIGHT'S STORMS ADDED.
BUT AFTER COORD W/HPC QPF FCSTR/PHI AND BGM...THE THREAT DOES NOT
APPEAR TO BE WIDESPREAD ENUF TO WARRANT POSTING A WATCH.
CONVECTION IN CENTRAL MTNS THIS AFTN/EVENING SHUD SLIP EASTWARD AND
INTO THE SUSQ VLY...BUT...THE CELLS SHOULD BE MOVG...PWATS NOT
EXCEEDINGLY HI AND FFG FAIRLY HIGH.

XTNDD: SUNDAY LOOKING LIKE THE NICEST DAY AS CD FNT SHUD BE TO EAST
AND WEAK SFC HI AROUND AREA. BIG CONTROVERSY IS WHETHER/WHERE UPR
CUTOFF LOW WL DEVELOP FOR EARLY/MID NEXT WEEK. TENDENCY FROM
YESTERDAYS RUNS IS TO CENTER THE LOW MORE TO THE SW - LIKE OVER THE
COAL FIELDS OF KY/WV. UNDER SUCH A FLOW...WE WUD LIKELY SEE DAILY
CHCS OF AFTN SHRA AND COOLER THAN CLIMO TEMPS. FMR GUID LOOKS HI TO
ME AGAIN TODAY...AND WL CONTINUE PREV FCSTS AND NOTCH TEMPS DOWN FOR
MOST OF iXTNDD PDS.

.CTP...NONE.

DANGELO

In the hours before

Local storm report, Jun 21, 4:37 PM EDT, 3 hours 35 minutes before
PHLWRKLSR
TTAAOO KCTP 212037

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
437 PM EDT THU JUN 21 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0410 PM    ALTOONA                   PA   WIND DAMAGE
06/21/01   BLAIR                          TREE AND LARGE LIMBS DOWN.

0410 PM    ALTOONA                   PA   FLOODING
06/21/01   BLAIR                          FLOODING ON CITY ROADS
                                          INCLUDING ROUTE 36 NEAR
                                          15TH AVE AND 18TH STREET.
                                          ALSO REPORTS OF FAST
           ,                               FLOWING WATER ON 7TH AVE.
                                          MANHOLE COVERS BLOWN OFF.

GAD/PAJ

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 10:16 PM EDTFlash Flood WarningCTPFranklin3 hr
Jun 21, 10:32 PM EDTSevere Thunderstorm WarningCTPElk58 min
Jun 21, 10:34 PM EDTSevere Thunderstorm WarningCTPClearfield71 min
Jun 21, 10:44 PM EDTFlash Flood WarningCTPClearfield4 hr
Jun 21, 10:47 PM EDTSevere Thunderstorm WarningCTPMcKean58 min
Jun 21, 10:52 PM EDTFlash Flood WarningCTPWarren113 min
Jun 21, 11:25 PM EDTSevere Thunderstorm WarningCTPCameron65 min
Jun 22, 1:09 AM EDTFlash Flood WarningCTPFranklin66 min
Jun 22, 2:36 AM EDTFlash Flood WarningCTPNorthumberland114 min
Jun 22, 3:09 AM EDTSevere Thunderstorm WarningCTPColumbia, Montour36 min
Jun 22, 11:30 AM EDTSevere Thunderstorm WarningCTPYork60 min
Jun 22, 1:42 PM EDTFlash Flood WarningCTPYork3 hr
Jun 22, 4:05 PM EDTSevere Thunderstorm WarningCTPLancaster25 min
Jun 22, 4:30 PM EDTFlash Flood WarningCTPDauphin, York3 hr
Jun 22, 4:41 PM EDTSevere Thunderstorm WarningCTPYork49 min
Jun 22, 5:18 PM EDTSevere Thunderstorm WarningCTPLancaster27 min
Jun 22, 5:23 PM EDTTornado WarningCTPLancaster37 min
Jun 22, 5:41 PM EDTSevere Thunderstorm WarningCTPHuntingdon64 min
Jun 22, 5:57 PM EDTTornado WarningCTPLancaster33 min
Jun 22, 6:11 PM EDTFlash Flood WarningCTPLancaster3 hr
Jun 22, 7:30 PM EDTFlash Flood WarningCTPYork6 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.